Oklahoma, 2006Hail and Damaging Winds in Oklahoma, August 15, 2006
August 15, 2006 · NWS TSA · 9 events in 6 counties and zones
7 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 15, 1:49 PM CST, 1 minute earlier.
Area forecast discussion, Aug 15, 1:49 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT TUE AUG 15 2006
.DISCUSSION...
SYNOPTIC FRONT IS VERY HARD TO FIND AT THIS POINT...BUT SEVERAL
BOUNDARIES EXIST ACROSS THE AREA THIS AFTERNOON. A FEW STORMS
DEVELOPING THIS AFTERNOON ALONG AND SOUTH OF BOUNDARY STRETCHING
ACROSS FAR SE OKLAHOMA...AND ALONG ANOTHER SITUATED FROM NEAR MKO
TO FYV. OVERALL ACTIVITY THIS EVENING SHOULD BE LESS ORGANIZED...
BUT STILL A LIMITED GUSTY WIND THREAT WITH STRONGER CELLS.
UNLIKE LAST NIGHT NO WELL DEFINED UPPER AIR FEATURES WILL BE
PRESENT...BUT SOME DEGREE OF ISENTROPIC LIFT WILL BE PRESENT
ESPECIALLY ALONG AND JUST NORTH OF I-40. AGAIN...EXPECT LESS
ORGANIZATION COMPARED TO LAST NIGHT BUT STILL A DECENT CHANCE OF
STORMS OVER ABOUT THE NORTH 2/3 OF CWA TONIGHT.
THE UPPER RIDGE WILL REGAIN STRENGTH OVER THE SOUTHERN PLAINS
THROUGH THE LATE PART OF THIS WEEK...MEANING THAT THE HEAT WILL BE
ON ONCE AGAIN. PRECIP CHANCES SHOULD END AFTER WEDNESDAY AS WELL.
WRF 850 TEMPS BY WEEKS END SUGGEST A MAJOR WARM UP COULD BE IN
STORE AND THIS IS REFLECTED IN PROGGED SFC TEMPS...GFS IS A LITTLE
COOLER BUT STILL SUPPORTS TEMPS OVER 100 FOR MUCH OF THE AREA BY
THU/FRI. SWATH OF 1-2 INCH RAINFALL FROM NORTHERN CREEK THROUGH
ROGERS COUNTY IN NE OK WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW
FULL POTENTIAL. EXCESSIVE HEAT HEADLINES MAY ULTIMATELY BE NEEDED
AND WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL VERY CLOSELY IN
AREAS THAT DO NOT RECEIVE ADDITIONAL RAINFALL.
MEDIUM RANGE MODELS INCLUDING ENSEMBLE GFS CONTINUE TO SAG A COLD
FRONT ACROSS THE CENTRAL PLAINS BY THE WEEKEND...AND EVENTUALLY
INTO NORTHERN OK/AR BY ABOUT SAT NIGHT AND SUNDAY. WILL GO AHEAD
AND INTRODUCE LOW POPS IN THE NORTH BEGINNING SAT NIGHT INTO
MONDAY. WILL ALSO INDICATE A MODEST COOLING TREND AND IF THIS
FRONT CAN PUSH FARTHER SOUTH WE MAY ACTUALLY SEE TEMPS BELOW
NORMAL BY EARLY NEXT WEEK...BUT THAT IS PROBABLY WISHFUL THINKING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 98 77 100 / 40 20 10 10
FSM 72 101 74 102 / 30 10 0 10
MLC 76 103 77 104 / 20 10 10 10
BVO 68 99 71 101 / 50 30 10 10
FYV 68 93 67 95 / 30 10 0 10
BYV 66 93 67 96 / 20 10 0 10
MKO 72 98 73 101 / 30 10 10 10
MIO 69 97 73 100 / 20 20 10 10
F10 75 100 76 101 / 30 10 10 10
HHW 77 104 78 104 / 20 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 15, 12:03 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT TUE AUG 15 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1238 PM CDT TUE AUG 15 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY EASTERN OKLAHOMA.
ONSET...LATE AFTERNOON .
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EXTREME SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED...SPREADINDEX=38.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING AS THE AIRMASS ACROSS THE REGION BECOMES MORE UNSTABLE
FROM DAYTIME HEATING. A WEAK FRONTAL BOUNDARY IS NEARLY STATIONARY
NEAR THE RED RIVER AND IS SLOWLY WASHING OUT. A FEW OF THE
THUNDERSTORMS COULD BE SEVERE WITH THE MAIN THREAT BEING OUTFLOW WINDS
OF AROUND 60 MPH. TEMPERATURE AT MID DAY WILL IN THE UPPER 90S IN
EXTREME SOUTHEAST AND WILL BE AROUND 100 DEGREES FOR MUCH OF THE
AFTERNOON AND EARLY EVENING. FIRE DANGER WILL BE HIGHEST IN THE
SOUTHEAST WHERE TEMPERATURES ARE WARMEST AND HUMIDITY IS THE LOWEST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY CURRENTLY NEAR
THE RED RIVER CONTINUES TO WASH OUT.
AS THE FRONTAL BOUNDARY WASHES OUT...THE HEAT WILL RETURN AS
HIGH PRESSURE TAKES CONTROL AT THE SURFACE AND ALOFT. THE HOT
WEATHER WILL MOST LIKELY LAST THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Aug 15, 11:37 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG MORROW 35.86N 94.44W
08/14/2006 WASHINGTON AR PUBLIC
NUMEROUS LARGE BROKEN TREE LIMBS
0500 PM TSTM WND GST HANNA 35.21N 95.89W
08/14/2006 E60.00 MPH MCINTOSH OK PUBLIC
0526 PM TSTM WND DMG 10 NE EUFAULA 35.39N 95.46W
08/14/2006 MCINTOSH OK PUBLIC
BARN BLOWN DOWN
1211 AM TSTM WND DMG VERDIGRIS 36.23N 95.69W
08/15/2006 ROGERS OK PUBLIC
LARGE TREE LIMBS DOWNED
&&
SAASpecial weather statement, Aug 15, 1:36 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE AUG 15 2006
OKZ068-069-152015-
ADAIR OK-CHEROKEE OK-
236 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF ELDON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...PROCTOR AND
ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Thunderstorm Wind, Cherokee
- When
- August 15, 1:50 PM CST
- Where
- Cherokee County, 5 mi SE of Tahlequah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.867, -94.900
Thunderstorm winds estimated at 70 miles an hour blew down a pair of trees. One of the trees blocked a road.
Hail, Cherokee
- When
- August 15, 1:59 PM CST
- Where
- Cherokee County, 10 mi SE of Tahlequah
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.817, -94.833
Thunderstorm Wind, Le Flore
- When
- August 15, 3:15 PM CST
- Where
- Le Flore County, Poteau
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.050, -94.617
Thunderstorm winds estimated at 60 miles an hour blew the roof off a barn.
Thunderstorm Wind, Muskogee
- When
- August 15, 4:06 PM CST
- Where
- Muskogee County, Porum
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.367, -95.267
Thunderstorm winds estimated at 60 miles an hour blew a piece of siding off a mobile home and blew down large tree limbs.
Thunderstorm Wind, Muskogee
- When
- August 15, 4:20 PM CST
- Where
- Muskogee County, 4 mi S of Warner
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- STORM CHASER
- Coordinates
- 35.450, -95.300
Thunderstorms winds estimated at 70 miles an hour blew the roof off a barn and snapped off trees.
Hail, Muskogee
- When
- August 15, 4:22 PM CST
- Where
- Muskogee County, 4 mi N of Porum
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.417, -95.267
Thunderstorm Wind, Sequoyah
- When
- August 15, 5:13 PM CST
- Where
- Sequoyah County, Sallisaw
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.467, -94.800
Thunderstorm winds estimated at 80 miles an hour blew the roof of an elementary school building. Numeorus power lines and 50 trees were also blown down.
Thunderstorm Wind, Okmulgee
- When
- August 15, 6:55 PM CST to 7:00 PM CST
- Where
- Okmulgee County, 2 mi W of Hector
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.833, -95.950
Strong thunderstorm wind blew down trees and power lines.
Thunderstorm Wind, Tulsa
- When
- August 15, 7:06 PM CST
- Where
- Tulsa County, 1 mi S of Bixby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.933, -95.883
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, August 15, 20061 death · 1 event
- Flash Flood in New Mexico, August 15, 2006$4.5 million · 1 event
- Lightning Strike in Florida, August 15, 2006$1.2 million · 1 event
- Lightning Strikes in Georgia, August 15, 2006$680,000 · 3 events
- Lightning Strike in Alabama, August 15, 2006$500,000 · 1 event
- Heavy Rain in Kansas, August 15, 2006$250,000 · 2 events
- Flash Flood in Puerto Rico, August 15, 2006$150,000 · 1 event
- Lightning Strike in Alabama, August 15, 2006$150,000 · 1 event
- Damaging Winds in Mississippi, August 15, 2006$130,000 · 60 kt wind · 2 events
- Damaging Wind in Mississippi, August 15, 2006$120,000 · 60 kt wind · 1 event
- Damaging Wind in Mississippi, August 15, 2006$100,000 · 60 kt wind · 1 event
- Flash Flood in North Carolina, August 15, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532528, 5532603, 5532604, 5532605, 5532606, 5532607, 5532904, 5532905, 5532906.